Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On the scattering of electromagnetic wabes by a dielectric cylinder


Authors: William Streifer and Ralph E. Kodis
Journal: Quart. Appl. Math. 22 (1964), 193-206
DOI: https://doi.org/10.1090/qam/99956
MathSciNet review: QAM99956
Full-text PDF

Abstract | References | Additional Information

Abstract: The scattering of $ E$-polarized cylindrical electromagnetic waves by an infinitely long dielectric cylinder is investigated. For small incident wavelength the slowly converging series solution is converted to a sum of integrals. An expansion is performed so that the integrals may be divided into two classes depending on the relative locations of source and observation points. Those in the first class have points of stationary phase and an asymptotic evaluation gives contributions which are identified as those of geometric optics. The remaining integrals are evaluated as residue sums. A plot of normalized back-scattering cross section vs. normalized radius for $ n = .4$ is given.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/qam/99956
Article copyright: © Copyright 1964 American Mathematical Society

American Mathematical Society